It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Are Allergic Reactions Common With Thyroid Problems!!!!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-02-2007, 01:10 PM   #1
    ventcrew
    Senior Member
    (female)
     
    Join Date: Apr 2004
    Location: Allenton, Michigan
    Posts: 199
    ventcrew HB User
    Unhappy Are Allergic Reactions Common With Thyroid Problems!!!!

    Hello everyone,

    I have not been diagnosed with hypo or hyper. I do have a multi-nodular goiter and just found out that one of the nodules on the right side went from a .4 cm to a 1.1 cm in 9 months, but my counts are on. Have not got the report yet in the mail so do not know about the other nodules. The doc called and wants me to have a biopsy which I will schedule as soon as the script comes in the mail. Question, I am on medicine for other things, amoxicillin, indomethacin, topamax and ambien cr. Out of nowhere I developed inflammation in my trachea (cough, swelling in neck, drainage) I thought was an infection and later figured it was an allergice reaction. I took myself off the topamax thinking it might be that. Well I took my indomethacin and antibiotic today and 40 min. later I was having a hard time breathing and my throat was swelling. Could my thyroid be causing this. Is it possible that the thyroid is letting off something that I am having an allergic reaction too. Anyone ever heard of this. I am at wits end. Needless to say I will not take any of those and hopefully I will be all right. Please let me know if anyone else out there all of a sudden became hypersensative.


    ventcrew
    __________________
    Karen
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Sponsors Lightbulb
       
    Old 02-02-2007, 07:46 PM   #2
    prairie_dawn
    Senior Veteran
    (female)
     
    prairie_dawn's Avatar
     
    Join Date: Sep 2006
    Location: usa
    Posts: 545
    prairie_dawn HB User
    Re: Are Allergic Reactions Common With Thyroid Problems!!!!

    If you go to medicinenet.com and look up indomethacin you will see the side effects it gives. If you are having problems breathing you need to really call yoru dr. and tell him asap. Tell him what you did with taking med's then 40min's later. He will need to know this. Are you allergic to penicillin? Are you allergic to aspirin? If you are allergic to asperin it says you shouldnt take Indomethacin. Please speak with dr. he is the best one to tell you about having an allergic reaction due to any med's or your thyroid.

     
    Old 02-04-2007, 12:00 AM   #3
    sparkie
    Senior Veteran
    (female)
     
    sparkie's Avatar
     
    Join Date: Mar 2006
    Posts: 511
    sparkie HB User
    Re: Are Allergic Reactions Common With Thyroid Problems!!!!

    I have never had allergies in my life. I am 45 and live in the allergy capital of the USA. Last February when I had a bout of thyroiditis, it was my first time to experience seasonal allergies with a vengeance. Forward ahead eleven months. I am non-nursing and have a bout of mastitis. From what I have read, a thyroid problem can be the cause, or my GYN says a pituitary problem. He put me on an antibiotic three days ago. I have never had a reaction to any medication, but right now I have a rash from head to toe. I can't help but figure there is some relationship here.

     
    Old 02-04-2007, 07:15 AM   #4
    ventcrew
    Senior Member
    (female)
     
    Join Date: Apr 2004
    Location: Allenton, Michigan
    Posts: 199
    ventcrew HB User
    Re: Are Allergic Reactions Common With Thyroid Problems!!!!

    sparkie,

    It sure sounds like it can have something to do with it. I have had allergies all my life, but I have been okay with meds (except sulfa) until recently. I put myself back of the amoxicillin and I seem okay. I think it could have been the topamax and indomethacin. I know a couple of months ago they gave me Lunesta and I broke out from head to toe. I had a skin patch test 3 years back and found out I am allregic to a preservative that can be in some meds. I do all my reasearch but still have problems. Supposedly I can react to any of the ingredients that make up this preservative. But I have never had a problem until all this thyroid stuff started. Go figure. I hope you stopped your antibiotic and called the doctor for a new one. That is definately an allergic reaction, but I know that you need some kind of an antibiotic. You should check on getting a Tru Test Patch test done to see what you are allergic to . Thanks for responding and take care. Let me know how you are doing.

    Karen
    __________________
    Karen
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:42 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!